Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 6, NWS Houston/Galveston, TX

March 22, 201613 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 22, 2016, 10:09 AM CDT for 13 counties in Texas. It took effect at Mar 22, 2016, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 10:09 AM CDT (15:09 UTC)
In effect from
Mar 22, 2016, 12:00 PM CDT
Expired
Mar 22, 2016, 9:00 PM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Fort Bend County, TX, Grimes County, TX, Jackson County, TX, Madison County, TX, Matagorda County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS74 KHGX 221509
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CDT TUE MAR 22 2016

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

.SOUTHERLY WINDS SHOULD INCREASE TO AROUND 20 TO 30 MPH WITH
GUSTS. TRAVEL ON EAST WEST ORIENTED ROADS MAY BECOME CHALLENGING
FOR HIGH PROFILE VEHICLES.

TXZ176-195>198-210>212-226-227-235>237-230200-
/O.NEW.KHGX.WI.Y.0006.160322T1700Z-160323T0200Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-
MADISON-MATAGORDA-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...HEMPSTEAD...LAKE JACKSON...LAKE SOMERVILLE...
MADISONVILLE...MISSOURI CITY...NAVASOTA...PALACIOS...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...WEIMAR...WHARTON
1009 AM CDT TUE MAR 22 2016

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* EVENT...SOUTHERLY WINDS 20 TO 30 MPH WITH GUSTS HIGHER.

* TIMING...THIS AFTERNOON ENDING 6 PM TO 9 PM.

* IMPACT...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.
  BE SURE TO SECURE BOUNCE HOUSES...TENTS...CANOPIES AND LARGE
  UMBRELLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
1 follow-up statement
520 
WWUS74 KHGX 230224
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
924 PM CDT TUE MAR 22 2016

...WIND ADVISORY HAS EXPIRED...

.STRONG WINDS IN RESPONSE TO DEEP LOW PRESSURE OVER WESTERN KANSAS
HAVE SUBSIDED THIS EVENING. SUSTAINED WINDS ARE WELL BELOW 25 MPH
AND THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO
EXPIRE. MODERATE TO STRONG WINDS ARE EXPECTED AGAIN ON WEDNESDAY

TXZ176-195>198-210>212-226-227-235>237-230330-
/O.EXP.KHGX.WI.Y.0006.000000T0000Z-160323T0200Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-JACKSON-
MADISON-MATAGORDA-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA...EL CAMPO...
FREEPORT...HEMPSTEAD...LAKE JACKSON...LAKE SOMERVILLE...
MADISONVILLE...MISSOURI CITY...NAVASOTA...PALACIOS...PEARLAND...
PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SUGAR LAND...WEIMAR...WHARTON
924 PM CDT TUE MAR 22 2016

...WIND ADVISORY HAS EXPIRED...

SUSTAINED WINDS ARE NOW WELL BELOW 25 MPH AND THE WIND ADVISORY
PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO EXPIRE. MODERATE TO
STRONG WINDS ARE EXPECTED AGAIN ON WEDNESDAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:09 AM CDT, 0 minutes earlier.

Area forecast discussion, Mar 22, 10:09 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1009 AM CDT TUE MAR 22 2016

.DISCUSSION...
MESOANALYSIS AT 15Z HAS SURFACE LOW IN THE PLAINS WITH A
TIGHTENING PRESSURE GRADIENT. SFC DEWPOINTS ALONG THE COAST HAVE
INCREASED INTO THE 50S WITH SOME STRATOCU SHOWING UP ON VISIBLE
SATELLITE IMAGERY. SOUTHERLY WINDS SHOULD INCREASE THIS AFTERNOON
WITH THE PRESSURE GRADIENT EXPECTED TO CONTINUE TO TIGHTEN. A WIND
ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND EVENING FOR THE
WESTERN HALF OF SOUTHEAST TEXAS FOR WINDS AROUND 20-30 MPH. WIND
ADVISORY MAY NEED TO BE CANCEL EARLY AS WINDS DECREASE IN THE
EVENING.

ONLY OTHER CONCERN WILL BE ANY KIND OF SEVERE WEATHER THREAT FOR
WEDNESDAY NIGHT AS A COLD FRONT PUSHES INTO THE AREA. CAP STRENGTH
AND INSTABILITY WILL BE THE KEY FACTORS TO EVALUATE FOR THE
AFTERNOON FORECAST. SPC DAY 2 OUTLOOK WITH SLIGHT RISK TO THE NE
LOOKS ON TRACK.

39

&&

.PREV DISCUSSION... /ISSUED 447 AM CDT TUE MAR 22 2016/

DISCUSSION...
MORNING CLEAR SKIES WITH SURFACE HIGH PRESSURE NOW CENTERED OVER
THE NORTHEASTERN GULF STATES CREATING AN ONSHORE WIND PATTERN FOR
SOUTHEASTERN TEXAS. THE ONSHORE PRESSURE GRADIENT WILL TIGHTEN AS
WESTERN PLAINS SURFACE PRESSURES LOWER THROUGH THE DAY AND THIS
WILL PRODUCE STRENGTHENED SOUTHERLIES...STRONGEST THIS AFTERNOON.
SUSTAINED 15 TO 20 MPH WINDS...WITH GUSTS AS HIGH AS 30 MPH...MAY
OCCUR OVER THE WESTERN CORRIDOR COUNTIES TODAY AND PROMPT A SHORT
FUSE AFTERNOON WIND ADVISORY. A WARMER DAY WITH MANY COMMUNITIES
COMING IN AROUND 10 DEGREES WARMER THAN YESTERDAY...MAXIMUM
TEMPERATURES IN THE AVERAGE MIDDLE 70S INLAND/LOWER 70S ALONG THE
COAST. INCREASING CLOUDINESS AND MODERATE SOUTHERLIES PERSISTING
INTO WEDNESDAY WILL MODIFY OVERNIGHT TEMPERATURE READINGS TO THE
60S AND INHIBIT ANY FOG FORMATION. THE THREAT FOR SEA FOG FORMATION
IS LOW AS CURRENT WATER TEMPERATURES ARE IN THE MIDDLE 60S.

THE MID WEEK WARM AIR ADVECTION REGIME MAY PRODUCE A FEW SPITS OR
UNDER THE CAP LIGHT DAYTIME SHOWERS WEDNESDAY BUT MAINLY EXPECTING
BREEZY...OVERCAST CONDITIONS WITH AFTERNOON TEMP READINGS NEARING
THE 80 F MARK. THE UPPER TROUGH MOVING INTO THE UPPER GREAT BASIN
THIS MORNING WILL BE THE NEXT SYSTEM THAT INCREASES REGIONAL THURSDAY
MORNING PRECIPITATION CHANCES. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MAY FORM ALONG AND AHEAD OF A THURSDAY MORNING COLD
FRONTAL BOUNDARY. THIS FRONT WILL TRAVEL ACROSS THE CWA DURING THE
EARLY MORNING HOURS AND BE OFF THE COAST BEFORE NOON. DUE TO THE VERY
PROGRESSIVE NATURE OF THE FROPA...LOW QPF OF NO MORE THAN A QUARTER
TO A HALF OF AN INCH. COOL AIR ADVECTION WILL DROP THURSDAY AFTERNOON
TEMPERATURES BACK DOWN INTO THE BELOW NORMAL MIDDLE 60S...JACKET
WEATHER AGAIN FRIDAY MORN WITH MIN TEMPS IN THE 40S. OFFSHORE
WINDS WILL QUICKLY VEER BACK AROUND TO ONSHORE BY FRIDAY AFTERNOON
WARMING THE DAY UP TO AROUND 70F.

WEEKEND WEATHER MAY BE A MIXED BAG...STARTING OFF WARM AND MILD
WITH A RE-ESTABLISHED ONSHORE FLOW PATTERN. A PARTLY CLOUDY
SATURDAY WITH NEAR NORMAL DIURNAL TEMPERATURE BEHAVIOR. A MILD
EASTER MORNING IN THE LOWER 60S WITH RETURNING PRECIPITATION
CHANCES. A COLD FRONTAL PASSAGE DURING THE DAY OR EVENING WILL
KEEP DOWNSTREAM SLIGHT TO LOW END -TSRA CHANCES IN PLACE...MOSTLY
CLOUDY WITH THE AFTERNOON WARMING INTO THE LOW TO MID 70S BEFORE
THE FRONT PASSES AND DROPS EVENING TEMPS DOWN INTO THE UPPER 50S
TO LOWER 60S. 31

AVIATION...
LOOK FOR INCREASING CLOUDINESS THRU THE DAY AS GUSTY MODERATE TO
STRONG SRLY WINDS TRANSPORT GULF MOISTURE BACK INTO THE AREA. WILL
CONTINUE TO TO ADVERTISE CIGS AROUND 3500 FT TODAY & TONIGHT...THOUGH
THERE IS SOME GUIDANCE SUGGESTING 2500FT CIGS POSSIBLE AS EARLY AS
SUNSET FOR SOME SPOTS. WINDS WILL REMAIN UP TONIGHT...PROBABLY NOT
AS GUSTY AS WHAT WE'LL SEE DURING THE DAY THOUGH. 47

MARINE...
ONSHORE WINDS ALREADY 15-20KT OFFSHORE AND HAVE HOISTED THE CAUTION
FLAGS EAST OF FREEPORT AND ADVSY FLAGS TO THE WEST. NEXT SHIFT MAY
NEED TO RE-EVALUATE FOR AN SCA EVERYWHERE LATER THIS MORNING AS
SPEEDS WILL LIKELY INCREASE THRU THE DAY AND TONIGHT. WINDS/SEAS
WILL REMAIN ELEVATED ON WED...AHEAD OF THE NEXT FRONT THAT IS ON
TRACK TO PUSH OFF THE COAST EARLY THURS MORNING. NRLY WINDS AROUND
20KT IN ITS WAKE WILL GRADUALLY DECREASE AS THEY VEER BACK TO THE SE
LATE FRI. ANOTHER FRONT IS PENCILED IN FOR SUNDAY...BUT THERE ARE
12-18 HOUR TIMING DIFFERENCES BETWEEN MODELS ATTM THAT'LL NEED TO
BE NARROWED DOWN.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  62  80  53  67 /   0  10  20  50  10
HOUSTON (IAH)              74  61  79  57  68 /   0  10  10  60  20
GALVESTON (GLS)            70  63  75  61  68 /   0  10  10  60  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
     FORT BEND...GRIMES...JACKSON...MADISON...MATAGORDA...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: MATAGORDA BAY...WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...39
Hazardous weather outlook, Mar 22, 5:46 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 AM CDT TUE MAR 22 2016

TXZ176-195>198-210>214-226-227-235>238-231100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-WALLER-
WASHINGTON-WHARTON-
546 AM CDT TUE MAR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY

SUSTAINED SOUTHERLY WINDS APPROACHING 20 MPH...WITH GUSTS TO 30
MPH...WILL BUFFET EAST AND WEST MOVING TRAFFIC...TAKE DOWN SMALL
TREE LIMBS AND TOSS LIGHT WEIGHT OUTDOOR OBJECTS ABOUT. A WIND
ADVISORY MAY BE REQUIRED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 4:50 AM CDTSmall Craft AdvisoryHGX34 hr

Nearby

Wind Advisories in Texas, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.